Work

The Safety of Glucagon use during ERCP in Diabetic Patients with Renal Insufficiency: A Case Discussion and Review of Literature

Year: 2018
Type: article
Study design: Case Report
Abstract: This is a case report with the use of glucagon during ERCP which resulted in Hyperkalemia. A 45 year old male, ASA 3, with Type 1 diabetes mellitus, hypertension, and chronic kidney disease underwent ERCP with general anesthesia for evaluation of a bile duct stricture. After administration of 0.75 mg glucagon (0.25 mg doses over an hour) tall, peaked T-waves were noted on the ECG. Labs were drawn and potassium was 6.6 mEq/L and glucose was 393 mg/dL. Intravenous calcium chloride, 1000 mg, was titrated. Repeat potassium was 6.1mEq/L and glucose 568 mg/dL. The remainder of the procedure was uneventful and postoperative potassium was 5.2 mEq/dL.
Language: English
Field: Medicine
Open Access status: diamond
OpenAlex ID: W2907818605
FWCI: 0.188
Cites: 15
Cited by: 1
Related to: 10